Father on Chemo With Rash Anyone Else With Rash

29 Posts | Page(s): 1 2 3  Next 

Father on Chemo With Rash Anyone Else With Rash

by Mindy10 on Mon Jul 04, 2005 12:00 AM

Quote | Reply
Hi everyone, first of all I want to let all you know that I wish the best for you and I pray that you all have good results with whatever treatments your on. I have a question. My dad has Stage 4 Colon Cancer. He has an unoperatable tumor in his abdomon and some spots on his lungs. My questions is he is on 5FU and Avistin. He broke out with a rash last week pretty much on his whole body. The Dr said he does not believe that its from the Chemo. He thinks it a alergic reaction to something he ate. I am reading more and more about people on chemo breaking out with rashes. Did any of you get a rash while on chemo? Also his spirits are so low right now. I just adopted a baby girl and Im hoping she can lift his spirits. Any suggestions on getting him to fight. His worse complaint is the fatigue. He has no nausea or vomitting just real bad fatigue. Thank you all for your suggestions. Mindy

hi

by Themis01 on Tue Jul 05, 2005 12:00 AM

Quote | Reply
My mom also had the bad fatigue. I have heard of others complain of a rash too. I have tried to have my kids around her as much as possible to try to keep her "up". She goes through periods of being up and very down. We all just try to rally around her as much as possible. Sorry I can't help more. Erika

Avastin Rash

by Donna_K_3 on Tue Jul 05, 2005 12:00 AM

Quote | Reply
My husband gets a rash from avastin. He has to take antibiotics to help control the rash. He also experiences sun sensitivity. The rash can be severe at times. I wish you all the best.

Father's Chemo and Treatment

by Weadocm on Sat Jul 09, 2005 12:00 AM

Quote | Reply
First, I want you to know that your optimism, research and assistance you give your father can be invaluable. My father also was diagnosed with stage 4 colon cancer with 'inoperable' mets to his liver. We went the 5FU/Avastin route also. He did this from January - June 17. He also had the red spots/rash. We got cream but also linked it to tomato products...ketchup, pizza sauce, etc. It also got a bit worse if he was in a very warm environment. He had the same thing..tolerable side effects that were limited to his fatigue. I'm so thrilled to report that he took his treatment June 17 and had two weeks off to get my youngest brother married off.....we went back this week for tests...another pet scan, liver mri, blood work, etc. He started in Dec with a CEA of 703.2. He is now at 3.7! He also had dozens of liver mets - some more strategically located that did not lend itself to surgery. We were investigating RFA, cryosurgery, etc. We met with the doctor on Friday. His ONE liver lesion that remains can be resected!!!!!!!!!! They aren't even sure it is cancerous. The Avastin and 5FU have killed/starved those cancer spots and even his primary colon tumor. Although we're at a major cancer center, our doctor believes University of Pittsburgh is the tops in the liver field and we are heading there. We have a consult on Thursday and then surgery soon after. Don't EVER believe "inoperable". The patient will go through ups and downs and there are times when you, his daughter (as I did) will feel like the whipping post...but they have to let their real feelings show with somoeone and it is often the person they feel closest to. For my dad it was my mom and I. I will gladly fill that role to get to this spot! OPTIMISM, good eating and as much exercise as possible is key. ALSO the BEST book I read and the only one my dad felt like it hit home was THERE'S NO PLACE LIKE HOPE. Buy it today. You'll be amazed at how much solace your father finds in it. Barnes and Noble (BN.COM) has it for less than $12 and it is worth so much. We as caregivers and bless those patients who are on this site, find solace here...this book is by Vicki Girard and she is a survivor where they said it was impossible. BELIEVE ME, THERE ARE MIRACLES and everyone has an equal chance of HAVING THEIR OWN!

Weadcom

by Mindy10 on Sat Jul 09, 2005 12:00 AM

Quote | Reply
Hi Weadcom. I don't know if you will get this message but if you do could you please get in touch. Your message about your dad has giving me such hope. I had a sad visit with ny dad this week and comming home and reading your message has made me feel so much better. Thank you.

Rash

by Appleway101 on Wed Jul 13, 2005 12:00 AM

Quote | Reply
I was caregiver to my husband while he was on the Avastin treatment. We were told by his Doctors (including the second opinon doctors) that the rash was caused by a reaction to the Avastin treatment. Not a reaction to the chemo or anything he was eating. We were only able to find one lotion that helped with the discomfort of the rash. It did not make the rash go away...but gave some comfort while other lotions and creams caused itching, stinging, opening up of sores, while causing more discomfort. This lotion was Baby Aveeno Baby Lotion...the one with the blue lid...no perfume added to it. Remember it does not make the rash go away...but does provide some comfort. Take care!

Chemo Rash

by Bobmac on Fri Sep 30, 2005 12:00 AM

Quote | Reply
I have been in Chemo treatment twice and both times I have had a rash all over my body and have not been able to find a true cure. My night stand is full of loations and creams. The closest I have found is Benadryl cream for itching. I have to go back for a third treatment very soon and am not not afraid of the chemo but do not look forward to the rash.

RE: Father on Chemo With Rash Anyone Else With Rash

by Hilari on Mon Jan 15, 2007 12:00 AM

Quote | Reply

hi, my 7yr old has cancer and also gets rashs on his body.at first i thought it was ring worms or some other type of fungal infection. his doctors said it was a chemo rash and there isnt anything i can do about it.that was one and a half years ago.meanwhile my son is still being treated at uw in madison and still getting rashes. about 2 weeks ago i tried a genaric form of eucerin on him and it worked. its made by equate. i used it before he went to bed and when he woke up the rash was gone. beleive me its worth a try .good luck, my prayers are with you. 

hilari 

RE: Father on Chemo With Rash Anyone Else With Rash

by Tricia1timer on Tue Nov 20, 2012 02:24 AM

Quote | Reply
In my 2 round of Chemo I broke out with a rash all over my face and my neck but no where else and my dr said he think its something I ate.. I am very tired all the time so the fatigue is normal... Hope your day gets better soon..

RE: Father on Chemo With Rash Anyone Else With Rash

by myjag on Tue Nov 20, 2012 08:19 PM

Quote | Reply

Hi, I had stage 2a colon cancer I did get a relly bad rash I was on chemo and radiation my face and most parts of my body.  I have been off  chemo since the last of July 2012. The rash did go away but some times I still get some rash on my face and chest.  I too had the  5FU chemo.  I did not experience being fatigue.  I hope he get get better.  I did, and do a lot of communicating and praying for me and everyone of us who is dealing with some type of cancer. 

good luck, God bless.

Myjag

 

29 Posts | Page(s): 1 2 3  Next 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.